Mississippi, 2005Hail in Mississippi, March 31, 2005
March 31, 2005 · NWS JAN · 9 events in 7 counties and zones
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 31, 3:45 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 31, 3:45 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST THU MAR 31 2005
.SHORT TERM...
ANOTHER ACTIVE NIGHT EXPECTED ACROSS THE FORECAST AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE CORRIDOR WHILE AT LEAST ISOLATED SEVERE WEATHER IS A
POSSIBILITY ACROSS THE CWA. VARIOUS MODELS HAVE DIFFERENT IDEAS ON
HOW THE ATMOSPHERE AND ASSOCIATED FEATURES WILL EVOLVE THROUGH THE
OVERNIGHT HOURS. I AM TENDING TOWARD THE GFS REPRESENTATION OF
THINGS ALTHOUGH SOME MAY ARGUE EVENTUAL FEEDBACK PROBLEMS (ALTHOUGH
THIS IS REALLY NOT AN ISSUE OVER OUR NECK OF THE WOODS.) A SHARP
SURFACE BOUNDARY CURRENTLY EXTENDS FROM EXTREME SOUTHEAST MS
GENERALLY WEST INTO WEST CENTRAL LA AND THEN INTO CENTRAL TX. A LOOK
AT REGIONAL SURFACE OBS SHOWS A SURFACE LOW IS TRYING TO DEVELOP IN
EAST CENTRAL TX ALONG THE BOUNDARY IN REACTION TO INCREASING
VERTICAL MOTION AND WARM AIR ADVECTION MOVING INTO THAT REGION. THIS
LOW SHOULD CONTINUE TO DEEPEN AND TRACK EAST THROUGH THE MIDDLE OF
THE MISSISSIPPI...POSSIBLY ARRIVING AROUND THE GOLDEN TRIANGLE
AROUND SUNRISE.
MODEL EXPECTATIONS...AND CONCEPTUAL MODELS...ARGUE THAT MOST OF THE
SEVERE WEATHER POTENTIAL TONIGHT SHOULD REMAIN ALONG AND SOUTH OF
THE PREDICTED TRACK OF THE LOW. THIS WOULD MEAN AREAS ALONG AND
SOUTH OF THE INTERSTATE TWENTY CORRIDOR SHOULD BE THE MAIN LOCATIONS
UNDER THE GUN FROM STORMS...INCLUDING SUPERCELLS...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. PREDICTED LEVELS OF 0-1 KM
SHEAR IN THE 15 TO 25 KT RANGE...ALONG WITH A MODERATE AMOUNT OF LOW
LEVEL SRH...MEAN THAT TORNADOES CANNOT BE RULED OUT BUT THEY SHOULD
NOT BE THE PREDOMINATE MODE OF SEVERE WEATHER. AREAS NORTH OF
INTERSTATE TWENTY WILL STILL SEE A POTENTIAL FOR ISOLATED SEVERE
STORMS...MAINLY FROM LEFT MOVERS CAPABLE OF PRODUCING LARGE HAIL.
PERHAPS OF MORE SIGNIFICANCE IS THE FLOODING POTENTIAL FOR
TONIGHT...PARTICULARLY ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI.
LOCATIONS ALONG AN AXIS FROM COLLINS TO QUITMAN LAST NIGHT RECEIVED
4 TO 6 INCHES OF RAIN FOR A LINEAR MCS. AMOUNTS FROM 2 TO 4 INCHES
WERE COMMON ALONG AND SOUTH OF A BROOKHAVEN TO MERIDIAN LINE.
NEEDLESS TO SAY...THE GROUND IS SATURATED HERE AND RIVERS RISING. AS
THE SURFACE LOW CRANKS UP AND MOVES EAST THIS EVENING A LOW LEVEL
JET OF 25 TO 35 KTS WILL PUMP UPPER 330S THETAE AIR AT 850 MB INTO
THIS SAME REGION WITH PRECIPITABLE WATER VALUES POSSIBLY APPROACHING
TWO-INCHES. MORE PARAMETERS COULD BE LISTED...BUT THEY ALL HELP TO
CONFIRM THE POTENTIAL FOR MORE HEAVY RAIN IN THE SAME GENERAL AREAS
AND AN ESTIMATE FROM 2 TO 4 INCHES OF ADDITIONAL PRECIP MAY
BE...UNFORTUNATELY...CONSERVATIVE. THE FLOODING POTENTIAL WILL BE
LESS AWAY FROM SOUTHEAST MISSISSIPPI BUT THE FLASH FLOOD WATCH IS IN
EFFECT UP TO THE NATCHEZ TRACE CORRIDOR BECAUSE OTHER LOCATIONS IN
THE WATCH COULD SEE LOCALLY UP TO 2 INCHES.
THE WEATHER SHOULD QUIET DOWN TOMORROW AS THE SURFACE LOW SHIFTS
NORTHEAST INTO ALABAMA BY MID-MORNING AND A COLD FRONT DRAGS THROUGH
THE EASTERN BORDERS OF THE FORECAST AREA BY MIDDAY. THERE IS SOME
POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS BEFORE MIDDAY IN THE
EAST WITH THE FRONT JUST TO THE WEST...BUT POPS WERE KEPT RELATIVELY
LOW AS THE FEELING IS THAT MOST OF THE CONVECTION SHOULD BE INTO
ALABAMA. COLD AIR ADVECTION IN THE LOW LEVELS WILL MAKE IT FEEL MUCH
COOLER WITH LOTS OF LOW CLOUDS...DRIZZLE AND GUSTY NORTHWEST WINDS
ABOUT. SUBSEQUENT SHIFTS WILL HAVE TO MONITOR THE WIND POTENTIAL AS
AT LEAST A LAKE WIND ADVISORY WILL BE NEEDED FOR THIS PERIOD.
.LONG TERM...
SHARP UPPER TROUGH AXIS FINALLY CLEARS THROUGH THE LOWER MS VALLEY
FRIDAY NIGHT WITH GRADUAL CLEARING AS SUBSIDENCE TAKES OVER FOR THE
WEEKEND. SURFACE HIGH MOVES ALONG I-10 CORRIDOR SATURDAY NIGHT TO
NEAR THE MS COAST SUNDAY. RATHER FLAT UPPER LEVEL RIDGING SUNDAY AND
MONDAY WILL DOMINATE UNTIL MONDAY NIGHT WHEN MOISTURE WILL BEGIN
RETURNING IN THE LOW LEVELS. A DIGGING MID LEVEL TROUGH WILL BE
DROPPING DOWN THE MO RIVER VALLEY TUESDAY AND INTO THE SRN
APPALACHIANS WEDNESDAY. THIS TROUGH NOW BEING KEPT AS AN OPEN TROUGH
BY GFS/UKMET AND LATEST ECMWF SO THERE REMAINS SOME DOUBT AS TO THE
EVENTUAL SOLUTION. AT ANY RATE...THE SURFACE FRONT STILL RACES
THROUGH THE CWFA TUESDAY NIGHT WITH A SQUALL LINE POSSIBLE AS
MOISTURE DEPTH AND INSTABILITY REMAINS MARGINAL. WILL CONTINUE WITH A
SEE TEXT IN THE EXTENDED HWOJAN FOR POSSIBLE STRONG/SEVERE STORMS.
EXPECT TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN THE
LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. ROLLER COASTER
SWINGS IN THE TEMP PROFILE PROBABLY WILL CONTINUE THROUGH NEXT WEEK
WITH RANGES FROM LOWS IN THE 40S & 50S TO HIGHS OF 75-80F.
&&
.AVIATION...
LOW CLOUDS IN THE MVFR AND IFR RANGE WILL BUILD IN FROM THE
SOUTHWEST GRADUALLY TONIGHT WITH VISIBILITY EXPECTED TO BE FAR
REDUCED IN AREAS OF HEAVY RAINFALL. OF COURSE...THUNDERSTORMS WILL
BE ABOUT WITH ALL THEIR ATTENDANT RISKS. LOW...BROKEN...STRATUS
DECKS SHOULD BUILD INTO MOST AREAS DURING THE DAY TOMORROW WITH MOST
OF THE CEILINGS IN THE MVFR RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 61 62 42 64 / 90 30 10 10
MERIDIAN 63 65 41 66 / 90 40 10 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR MSZ031-MSZ038-MSZ039-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&
50/40Hazardous weather outlook, Mar 31, 2:46 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CST THU MAR 31 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012046-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
246 PM CST THU MAR 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS EVENING AND INTO
THE MORNING HOURS FOR MUCH OF THE OUTLOOK AREA. THERE IS A
THREAT OF SCATTERED SEVERE THUNDERSTORMS MAINLY SOUTH OF A LINE
FROM FRANKLIN PARISH IN LOUISIANA TO LOWNDES COUNTY IN EASTERN
MISSISSIPPI. NORTH OF THAT LINE ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE.
THE MAIN THREAT WITH THESE STORMS WILL BE IN THE FORM OF LARGE
HAIL...WITH STRAIGHT LINE WINDS AND ISOLATED TORNADOES POSSIBLE.
AS A SURFACE LOW DEEPENS IN EASTERN TEXAS THE FRONT THAT MOVED
THROUGH LAST NIGHT WILL BEGIN TO SLIDE NORTH IN RESPONSE TO THE
SURFACE LOW. DEPENDING ON WHERE THIS FRONT MAKES IT WILL HAVE
HUGE IMPACTS ON THE MODE OF SEVERE WEATHER EXPECTED. CURRENTLY
THE THINKING IS THAT THE FRONT WILL MOVE NORTH TO AT LEAST THE I
20 CORRIDOR. THE BEST INSTABILITY WILL REMAIN NEAR AND SOUTH OF
THE FRONT. THUNDERSTORMS WILL BEGIN TO DEVELOP THIS EVENING
BETWEEN 6 AND 9 PM AS AN UPPER LEVEL DISTURBANCE APPROACHES. THE
WIND PROFILE SOUTH OF THE FRONT WILL BE MORE FAVORABLE FOR THE
POSSIBILITY OF A TORNADO OR TWO BUT THE MAIN THREAT STILL REMAINS
TO BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.
NORTH OF WHERE THE FRONT MAKES IT THE INSTABILITY WILL NOT BE AS
GREAT BUT SUFFICIENT FOR THUNDERSTORM DEVELOPMENT. THESE STORMS
WILL BE ELEVATED AND DUE TO THE ELEVATED NATURE THE LARGE HAIL
WILL BE THE MAIN THREAT. THERE IS AN OUTSIDE CHANCE THAT
STRAIGHT LINE WINDS COULD BECOME A THREAT AS THE DRIER AIR NORTH
OF THE FRONT INTERACTS WITH THE THUNDERSTORMS AND STRENGTHENS THE
DOWNDRAFTS.
SEVERE THUNDERSTORMS WILL CONTINUE INTO THE MORNING BEFORE A COLD
FRONT MOVES THROUGH BY MIDDAY FRIDAY.
...FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ALONG AND
SOUTH OF THE NATCHEZ TRACE.
LOCALLY HEAVY RAINS ARE EXPECTED AGAIN TONIGHT OVER THE SAME
PORTIONS OF THE FORECAST AREA THAT WERE HIT EARLY THIS MORNING.
THE TRACKS OF THESE STORMS COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ADDITIONAL
RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS
APPROACHING 3 TO 5 INCHES.
WITH AN ALREADY SATURATED GROUND AND STREAMS AND CREEKS
SWOLLEN...RAINFALL AMOUNTS THAT APPROACH AN INCH AN HOUR WILL
HAVE MAJOR IMPACTS...ESPECIALLY OVER THE COUNTIES COVINGTON AND
JEFFERSON DAVIS WHERE 4 TO 6 INCHES OF RAIN HAVE ALREADY
OCCURRED.
...NON PRECIPITATION...
AS THE SURFACE LOW MOVES THROUGH FRIDAY MORNING WINDS WILL BEGIN
TO PICK UP OUT OF THE NORTHWEST. WINDS JUST ABOVE THE SURFACE ARE
EXPECTED TO INCREASE TO AROUND 30 TO 35 MPH. THESE WINDS WILL BE
UNIDIRECTIONAL WITH THE WINDS AT THE SURFACE AND WILL POSSIBLY BE
ABLE TO MAKE IT DOWN TO THE GROUND DURING THE AFTERNOON HOURS
TOMORROW. A LAKE WIND ADVISORY WILL PROBABLY BE NEEDED WITH THE
POSSIBILITY OF EVEN A WIND ADVISORY NEEDED IN THE EAST.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
GUSTY WINDS NEAR 25 TO 30 MPH WINDS WILL CONTINUE TO AFFECT
EASTERN PORTIONS OF THE OUTLOOK AREA UNTIL AROUND MIDNIGHT FRIDAY
NIGHT. BY THIS TIME WINDS WILL FINALLY BE ABLE TO DECOUPLE AND
THE GUSTY NORTHWEST WINDS WILL FINALLY START TO DROP OFF.
...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE
SYSTEM WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MID
MISSISSIPPI VALLEY TUESDAY AND SEND A COLD FRONT INTO OUR REGION.
THE AIRMASS SHOULD BE MOIST ENOUGH TO SUPPORT A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. THESE
STORMS SHOULD MOVE RAPIDLY THROUGH THE AREA BEFORE MIDDAY
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT INTO FRIDAY
MORNING. OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT
EXPECTED AGAIN UNTIL NEXT TUESDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 31, 2:47 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD SUMRALL 31.42N 89.55W
03/31/2005 LAMAR MS EMERGENCY MNGR
FLASH FLOODING IN AND AROUND SUMRALL. THREE HOMES HAD
MINOR FLOODING. FIVE BUSINESSES HAD MINOR FLOODING.
NINETEEN ROADS HAD WATER ACROSS THEM. ONE ROAD WAS WASHED
OUT.
&&
BYRDSpecial weather statement, Mar 31, 5:56 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CST THU MAR 31 2005
LAZ024-026-MSZ059>066-072>074-010600-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
116 IN EFFECT UNTIL 12 AM CST FOR THE FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 2 COUNTIES
IN NORTHEAST LOUISIANA
CATAHOULA CONCORDIA
IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES
IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS LAWRENCE LINCOLN
MARION
IN SOUTHEAST MISSISSIPPI
COVINGTON FORREST JONES
LAMAR
IN SOUTHWEST MISSISSIPPI
ADAMS FRANKLIN JEFFERSON
THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO...
NEW HEBRON...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS...
FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...HATTIESBURG...NATCHEZ...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG AND COLUMBIA
HENRY
Hail, Forrest
- When
- March 31, 6:52 PM CST to 7:12 PM CST
- Where
- Forrest County, Rock Hill
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.350, -90.333
A swath of golf ball sized hail fell from around Rock Hill to Camp Shelby.
Hail, Jones
- When
- March 31, 7:40 PM CST
- Where
- Jones County, Ovett
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.417, -90.233
Hail, Marion
- When
- March 31, 9:30 PM CST
- Where
- Marion County, 3 mi E of Columbia
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.483, -90.817
Hail, Lincoln
- When
- March 31, 9:30 PM CST to 9:46 PM CST
- Where
- Lincoln County, 2 mi S of Ruth
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.567, -90.667
A swath of penny to quarter sized hail fell across the southeast corner of Lincoln county. The storm remained severe as it moved into west-central Lawrence county and tracked toward Monticello.
Hail, Lawrence
- When
- March 31, 9:47 PM CST to 10:02 PM CST
- Where
- Lawrence County, 3 mi W of Topeka
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.633, -90.367
A swath of nickel to golf ball sized hail fell from just west of Topeka to Monticello.
Hail, Warren
- When
- March 31, 10:45 PM CST to 10:57 PM CST
- Where
- Warren County, Redwood
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.167, -90.000
Hail, Yazoo
- When
- March 31, 10:58 PM CST to 11:09 PM CST
- Where
- Yazoo County, 9 mi SW of Satartia
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.083, -89.317
A swath of quarter to golf ball sized hail fell from the Warren/Yazoo county line, near State Highway 3, to around Satartia. The largest hail occurred just to the south and west of Satartia where half dollar to golf ball sized was reported.
Hail, Marion
- When
- March 31, 11:05 PM CST to 11:30 PM CST
- Where
- Marion County, 2 mi S of Kokomo
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -89.783
A supercell thunderstorm moved into Marion county, near Kokomo, and produced quarter to golf ball sized hail as it moved across the west-central and central portions of the county.
Hail, Yazoo
- When
- March 31, 11:15 PM CST
- Where
- Yazoo County, Bentonia
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.483, -89.050
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, March 31, 20051 death · 1 event
- Flash Flooding and Hail in Georgia, March 31, 2005$1.1 million · 1.75 in hail · 23 events
- Damaging Wind in Texas, March 31, 20053 injured · $700,000 · 70 kt wind · 1 event
- Strong Wind in Alabama, March 31, 20053 injured · $40,000 · 1 event
- Flash Flood in Alabama, March 31, 2005$80,000 · 1 event
- Flash Flooding in Florida, March 31, 2005$75,000 · 2 events
- Lightning Strike in Alabama, March 31, 2005$65,000 · 1 event
- Damaging Wind and Strong Wind in Indiana, March 31, 2005$60,000 · 54 kt wind · 2 events
- High Wind in California, March 31, 2005$50,000 · 54 kt wind · 3 events
- Flash Flood in Florida, March 31, 2005$40,000 · 1 event
- Hail and Damaging Wind in Georgia, March 31, 2005$25,000 · 1.75 in hail · 6 events
- Flash Flood in Alabama, March 31, 2005$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441706, 5441707, 5441708, 5441709, 5442012, 5442013, 5439467, 5439558, 5439468.